Skip to main content

Secondary navigation:

College of Arts and Sciences

Solomon Friedberg

department of mathematics

sol friedberg photo

Professor and Department Chair

Ph.D. University of Chicago
M.S. University of Chicago
B.S. Summa cum Laude University of California,
San Diego

Email: friedber@bc.edu
Webpage: http://www2.bc.edu/~friedber/

 

Honors and Awards

  • NATO Postdoctoral Fellowship in Science, 1985-86
  • Indo-American (Fullbright) Fellowship, 1987-88
  • Sloan Fellowship, 1989-92
  • MAA Northeastern Section Award for Distinguished College or University Teaching, 2009

Automorphic forms are functions which encode number theoretic or representation-theoretic information. These functions give rise to further functions called L-functions. The study of the interplay between automorphic forms, L-functions and representation theory is an important part of modern number theory, and is at the heart of my research interests. Over the past two decades, I have shown that it is possible to systematically study families of L-functions using certain functions in several complex variables, multiple Dirichlet series. Recently, my collaborators and I have established surprising links between these objects and combinatorial representation theory, quantum groups and statistical mechanics.

Selected publications

  • Gauss sum combinatorics and metaplectic Eisenstein series,
    with B. Brubaker and D. Bump, in Automorphic Forms and L-functions I: Global Aspects,
    Contemporary Mathematics 488, Amer. Math.Soc., 2009, pp. 61–81.
  • On the p-parts of quadratic Weyl group multiple Dirichlet series,,
    with G. Chinta and P.E. Gunnells, Crelle’s journal 623 (2008), pp.1–23 .
  • Weyl group multiple Dirichlet series III: Eisenstein series and twisted unstable Ar,
    with B. Brubaker, D. Bump, J. Hoffstein, Annals of Mathematics 166 (2007), 293–316.
  • Hecke L-functions and the distribution of totally positive integers,
    with A. Ash, Canadian Journal of Mathematics 59, (2007), 673–695.
  • Lifting automorphic representations on the double covers of orthogonal groups,
    with D. Bump and D. Ginzburg, Duke Mathematical Journal 131 (2006)
  • Weyl group multiple Dirichlet series II: the stable case,
    with B. Brubaker and D. Bump, Inventiones Math. 165 (2006), 325–355